Alert archive / California / Gale Watches in 2016
Gale Watch 34, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 5, 2016, 1:27 AM PST. It took effect at Dec 7, 2016, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 5, 2016, 1:27 AM PST (09:27 UTC)
- In effect from
- Dec 7, 2016, 10:00 AM PST
- Expired
- Dec 6, 2016, 2:34 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
176 WHUS76 KEKA 050927 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 127 AM PST MON DEC 5 2016 PZZ470-475-051730- /O.EXT.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ /O.NEW.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 127 AM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS...GUSTS UP TO 30 KT TODAY AND TONIGHT. SOUTHERLY GUSTS AROUND 45 KT EXPECTED WED. * WAVES...COMBINED SEAS 10 TO 13 FT TODAY THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-051730- /O.EXT.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 127 AM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST TUESDAY... * WAVES...COMBINED SEAS 10 TO 12 FT TODAY THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
4 follow-up statements
413 WHUS76 KEKA 051653 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 853 AM PST MON DEC 5 2016 PZZ470-475-060100- /O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ /O.CON.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 853 AM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WINDS...GUSTS NEAR 30 KT TODAY AND TONIGHT. SOUTHERLY GUSTS AROUND 45 KT EXPECTED WED. * WAVES...COMBINED SEAS 10 TO 13 FT TODAY THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-060100- /O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 853 AM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WINDS...DEVELOPING SOUTH TO SOUTHWEST WINDS AT 5 TO 15 KT TO THE NORTH...AND NORTH WINDS OF 10 TO 20 KT TO THE SOUTH. GUSTS NEAR 30 POSSIBLE NEAR POINT ARENA. * WAVES...COMBINED SEAS 10 TO 12 FT TODAY THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
476 WHUS76 KEKA 052154 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 154 PM PST MON DEC 5 2016 PZZ470-475-060600- /O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ /O.CON.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 154 PM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WINDS...NW 10 TO 20 KT WINDS WITH GUSTS NEAR 30 KT TONIGHT. SOUTHERLY GALES WILL DEVELOP LATE WEDNESDAY WITH GUSTS AROUND 45 KT EXPECTED WEDNESDAY NIGHT. * WAVES...COMBINED SEAS 10 TO 13 FT TODAY THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-060600- /O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 154 PM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WINDS...WEST TO NORTHWEST 10 TO 20 KT. HIGH GUSTS AROUND 25 KT POSSIBLE NEAR POINT ARENA. * WAVES...COMBINED SEAS 10 TO 12 FT TODAY THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
760 WHUS76 KEKA 060431 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 831 PM PST MON DEC 5 2016 PZZ470-475-061245- /O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ /O.CON.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 831 PM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WINDS...NW 10 TO 20 KT WINDS WITH GUSTS NEAR 30 KT TONIGHT. SOUTHERLY GALES WILL DEVELOP LATE WEDNESDAY WITH GUSTS AROUND 45 KT EXPECTED WEDNESDAY NIGHT. * WAVES...COMBINED SEAS 10 TO 13 FT TONIGHT THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-061245- /O.CON.KEKA.SC.Y.0116.000000T0000Z-161206T2100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 831 PM PST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... * WINDS...WEST TO NORTHWEST 10 TO 20 KT. HIGH GUSTS AROUND 25 KT POSSIBLE NEAR POINT ARENA. * WAVES...COMBINED SEAS 10 TO 12 FT TONIGHT THROUGH TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
011 WHUS76 KEKA 061034 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 234 AM PST TUE DEC 6 2016 PZZ470-475-061845- /O.EXT.KEKA.SC.Y.0116.000000T0000Z-161207T2100Z/ /O.UPG.KEKA.GL.A.0034.161207T1800Z-161208T1100Z/ /O.NEW.KEKA.GL.W.0063.161207T2100Z-161208T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 234 AM PST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...GUSTS UP TO 30 KT TODAY THROUGH THIS EVENING. SOUTHERLY GALES WILL DEVELOP LATE WEDNESDAY WITH GUSTS AROUND 45 KT EXPECTED BY WEDNESDAY NIGHT. WINDS WILL EASE THROUGH DAY ON THU. * WAVES...COMBINED SEAS AROUND 11 FT THROUGH THIS EVENING...SUBSIDING OVERNIGHT AND REMAINING LOW THROUGH MIDDAY WED. LARGE STEEP SOUTHERLY WAVES WILL BUILD WED NIGHT AND PEAK NEAR 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-061845- /O.EXT.KEKA.SC.Y.0116.000000T0000Z-161207T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 234 AM PST TUE DEC 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...WINDS WILL BECOME SOUTHEASTERLY AND INCREASE ON WED. A BRIEF PERIOD OF GALE FORCE WINDS WILL BE POSSIBLE WED NIGHT. * WAVES...COMBINED SEAS NEAR 10 FT THROUGH MID EVENING THEN LAYING LOW OVERNIGHT AND WED. SHORT PERIOD SOUTHERLY WAVES WILL BUILD WED NIGHT THROUGH THU AND HAZARDOUS SEAS ARE EXPECTED AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 4, 3:08 PM PST, 10 hours 19 minutes earlier.
Area forecast discussion, Dec 4, 3:08 PM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 308 PM PST Sun Dec 4 2016 .SYNOPSIS...A weak cold front moving across the region will maintain a chance for showers moving across the region through this evening. Another weak front will move across the region Monday afternoon and evening producing a chance for showers. && .DISCUSSION...A weak cold front moving across the region will maintain a chance for rain showers moving across the area through this evening. Another weak front will move across the region Monday afternoon and evening producing a chance for rain showers. light rain mixed with snow will move across higher elevations Monday evening associated with the front. Early Monday morning temperatures will be similar to Sunday morning low temperatures. A frost advisory will not be necessary tonight. Drier conditions will prevail across the region Tuesday and Wednesday as a high pressure ridge briefly builds across the region. Colder air will advect across the region Tuesday in the wake of the cold front. Colder morning low temperatures will occur across the region Tuesday and Wednesday mornings with the Wednesday morning lows being the coldest. Freeze warnings or frost advisories may be necessary across some coastal areas Wednesday morning due to the colder temperatures. A stronger, warmer and more moist cold front will move across the region producing light to moderate rain Wednesday night through Thursday night. The rain chances will be greater Thursday night with this system. There continues to be a slight chance to chance for rain showers at times Friday through this next weekend with a series of weak cold fronts or low pressure troughs moving across the region. The models are not in agreement of the timing of the systems this next weekend. && .AVIATION...A weak front has brought periodic reductions to the ceilings and visibilities as light rain impacted areas primarily northward of Cape Mendocino. Conditions should improve behind the front this evening leaving generally VFR conditions across northwest California. Some patchy MVFR conditions may develop along parts of the coast and across some interior valleys tonight. Another weak front may have similar impacts on northwest California airfields Monday evening. /KML && .MARINE...The large swell from yesterday subsided last night bringing 10 to 13 foot waves around 14 seconds as of this afternoon. This northwesterly wave system will subside further tonight but only by a foot or two. Expect this wave system to maintain an elevated sea state, around 10 to 11 feet, on Monday and Tuesday. A weak front will pass over the region Monday night with fresh north winds developing in its wake on Tuesday. Wednesday will bring possibly the lowest wave heights of next week with the sea state forecast to fall to 5 to 7 feet. This will be shortlived as a stronger front brings some quick hitting gales and steep wind driven waves late Wednesday night. Seas will build further late next week as a fresh swell propagates the coastal waters. /KML && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 AM PST Tuesday for PZZ450-455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 4, 2:34 PM PST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 234 PM PST SUN DEC 4 2016 CAZ101>113-052245- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 234 PM PST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:32 PM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.